Skip to Content

Does anyone get night leg cramps from Savella?

Question is Closed
Report Favorite

Answers (1)


22 Apr 2012

Hi barbfin, & welcome to the site. I have never heard of getting restless leg syndrome from taking Savella before, but everyone reacts differently to different meds. They do list swelling of the lower legs as a side effect & also raised blood pressure. You did not list any other meds that you take or other conditions, so I am going to give you the link to the side effects. I encourage you to read it thru, & if you feel this is causing your problem you should speak to your prescribing physician, & also please report it to the FDA Med Watch program at 1-800-332-1088. I wish you the best & hope you are feeling better...

Votes: +0
Anonymous 22 Apr 2012

I should have also commented that leg cramps can come from a deficientcy in Vitamin C & D. Taking a supplement of each should help you out alot. I take 1000, mg of vitamin C a day, plus 1,200mg of calcitrate. If I forget to take mine, I do get leg & foot cramps during the night. Calcium citrate has also has Vitamin D, Zinc, & magnesium which is important for muscle, nerves, & bone health. I wish you well... Mary

endlessPred 22 Apr 2012

I agree with Mary. Leg cramps are always connected to me forgetting my caltrate. Also being inactive and not walking enough. I am able to walk only fifty feet or do. Byt doing hat a number of times each day makes a big improvement.

barbfin 23 Apr 2012

My main reason for asking this is that I also had the same problem after taking Lyrica and also Neutontin. The muscle cramps (not just in the legs but hands, back, other places) started after 3-4 months of Lyrica. When I weaned myself off, they stopped. So I tried Neurontin, but the spasms started again, so I stopped. Later I tried Savella, which helps my neuropathy symptoms (maybe a result of fibromyalgia, but also from other nerve damage). I have been having spasms again, sometimes very painful and difficult to stop. I have to get up at night to try to walk them out.


endlessPred 23 Apr 2012

Hi. Not sure what you mean by tried. These supplements are to be part of your diet at all times. So be sure you include the calcium and vit. c everyday. Different drugs cause different demands on your body. By adding the others you will stay in better balance all the time. I do the same. Just be sure you tell your docs about any supplements.

The back spasms and leg I get too. It comes from muscles that have become weak. Deconditioned, my rheumy says.

Anonymous 23 Apr 2012

Hey Barb, I was on Lyrica too, for my fibromyalgia pain, & neuopathy, & after being on it for several years found out it was giving me 20 punds of water wight & high blood pressure. Savella is also a drug that can cause these effects. They tried me on Savella at the very lowest dose & my blood pressure went thru the roof! I normally have never had high blood pressure, & thought all the time the weight gain was from quitting smoking 8 years ago. It wasn't at all. It was the Lyrica, & I have heard others that have had water weight & high blood pressure with neurontin too. Just some food for thought. I am doing so much better without the lyrica, & just my oxycodone, it's unbelievable the difference. I do take the supplemnets religously tho' as I am on Forteo for my bones... Mary

Anonymous 23 Apr 2012

Stay with us, as others will tend to reply more on the week days ... Mary

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Nocturnal Leg Cramps - OMG,I can't belive this site has a group for nocturnal leg cranps?

I been waking up with leg cramps for so long it's not even funny. the things I have learned about leg cramps I want to share with everyone. ...

10 answers 9 Aug 2012

Severe leg cramps during the night... Seroquel or Prozac?

I had been taking 50 mg of Seroquel at night for about 6 months and within the past week Prozac was added. After two days on the Prozac, I started ...

1 answer 23 Nov 2013

Muscle Cramp - Can mirtazipine or Amytriptyline cause leg cramps?

I've been having extremely painful cramps in my feet, ankles, calves and thighs in the middle of the night now for about 6 weeks. I take 50mg of ...

1 answer 28 Feb 2015

Answer to my leg ramps at night?


1 answer 12 May 2015